MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX25W
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi - not required for the reported product code/lot number combination, however the di portion was provided.The actual device was returned to the manufacturing facility for evaluation.Visual inspection revealed no defects.Blood was found to have been infiltrated in the inside fibers located on the gas-out side, likely due to the disposable circuit being put into a bag with blood in it.The actual sample was rinsed and dried and then subjected to another visual inspection and revealed no defects.The actual sample was built into a circuit with tubes.Bovine blood was circulated in the circuit and the pressure drop was determined at each flow rate.The obtained values were confirmed to meet manufacturer specifications and no obstruction that could lead to an increase in the pressure was found.Bovine blood was circulated in the circuit for 6 hours.No obstruction was observed that could lead to an increase in the pressure.The actual sample was then rinsed out.Subsequent visual inspection confirmed no clot formation.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.The investigation results verified that the actual sample was the normal product.There is no evidence that this event was related to a device defect or malfunction and the exact cause for the reported event cannot be definitively determined.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported insufficient blood flow on the capiox device during cardiopulmonary bypass.The following information was provided by the user facility: there was a forward flow of a circuit issue; the perfusionist initiated hand cranking, then changed out circuit; there was a delay in the procedure by approximately two minutes; blood loss was reported to be over 200 ml; the procedure was completed successfully.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6325331
Report Number9681834-2017-00018
Device Sequence Number577739
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public04987350701084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number1CX*FX25W
Device Lot Number160714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;